Childhood Diseases

Question
Posted by: Lynn | 2010-03-02

Q.

White tongue

My 18 month old son had a recent chest infection. He was given antibiotics (Augmentin BD), celestamine and flexmeze and some vials to nebulise him. I see that his tongue has white marks on it. What can be causing this? Thanx

Expert's Reply

A.

Paediatrician

This is due to thrush which is also known as candida. The cause is the recent antibiotic. Give your son a probiotic such as Probiflora Junior once daily for 10 days. Also ask the pharmacist for Nystatin oral solution and put 1ml in his mouth 4 times a day for 5 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Purple | 2010-03-02

Did you give him a probiotic? It could be thrush.

When you give a probiotic, it must be at least 2 hours after a dose of antibiotic and at least 2 hours before a dose, otherwise the antibiotic just kills off the good bacteria in the probiotic.

Probiotics lessen the chances of runny tummy, thrush and mouth ulcers from taking antibiotics.

Reply to Purple

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.